Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

I suffer from all symptoms of hypothyroidism, please suggest me

I have cold feet and hands but my doctor says although my thyroid is on the low side of normal he cannot commence treatment as the levels are still within normal range. I suffer from all symptoms of hypothyroidism...can u recommend what medication/supplements I can take? Thyroid Measured - Ref LEvels Free T4 12.52 (12-22pmol/L) T3 - 1.54 (1.3-3.1 nmol/L) TSH - 1.63 (0.27-4.2mlU/L)
Asked On : Wed, 26 May 2010
Answers:  2 Views:  496
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
I would not recommend you to treat yourself without your physician's supervision. Do regular follow up TFT's and since you also suffer from symptoms of hypothyroidism, you may take a trial with small doses of thyroid hormone under medical supervision. You may need further tests like thyroid antibody level estimation. Before that you should try to reduce Goitrogens [like cauliflower, cabbage, peanuts sabudana (sago)] in your food, reduce stress levels and get regular exercise. Less or Excessive Iodine intake will both interfere with thyroid function. Be aware that cough syrups, bottled water, processed foods, breads, cheese, vegetables grown with excess fertilizers, certain types of fish and many foods may be an unexpected source of excess Iodine.
Answered: Wed, 2 Jun 2010
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Hello.Welcome to HCM forum.You are not having any HYPOTHYROIDOSM at the moment.symptoms of cold feet and hands could be be because of anemia,hypoproteinemia and other general weakness.Better get your Iron,B12,FOLIC acid,VIT D ,calcium and phosphorus done.Repeat your Thyroid function tests every 6 months.Thanks and good luck.
Answered: Sat, 29 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor